Alert archive / Louisiana / Low Water Advisories in 2012
Low Water Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this low water advisory at Dec 19, 2012, 3:14 PM CST. It took effect at Dec 20, 2012, 6:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 3:14 PM CST (21:14 UTC)
- In effect from
- Dec 20, 2012, 6:00 AM CST
- Expired
- Dec 21, 2012, 9:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Dec 19, 12:30 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 19, 12:30 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CST WED DEC 19 2012
.DISCUSSION...
FOR THE 18Z TAF PACKAGE.
&&
.AVIATION...
GUSTY SOUTH WINDS WITH MVFR STRATOCU INCRASING FROM WEST TO EAST
ACROSS THE AREA THIS AFTERNOON. TIMED THE ARRIVAL OF THE CIG BASED
ON VISIBLE SATELLITE IMAGERY AND LATEST MODEL GUIDANCE. MODEL TIME
HEIGHTS SUGGEST CIGS LOWERING INTO IFR THIS EVENING AT THE COASTAL
TERMINALS AS THE BOUNDARY LAYER CONTINUES TO MOISTEN. LIGHT VSBY
RESTRICTIONS ARE ALSO POSSIBLE AS THE MOISTURE LADEN AIR RIDES
ATOP COOLER SHELF WATERS. STRONG CDNFT IS FCST TO SWEEP THROUGH
THE AREA DURING THE OVERNIGHT AND MORNING HOURS THURSDAY. THERE
IS SOME DISPARITY AMONG THE GUIDANCE REGARDING FRONTAL
TIMING...WITH THE TAFS REPRESENTING AN OVERALL CONSENSUS. WHILE
ISOLD TO SCTD PRE-FRONTAL CONVECTION IS POSSIBLE...IT IS MORE
LIKELY THAT A BAND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT ITSELF. THUS...HAVE RESTRICTED PREVAILING THUNDER TO A 3 HR
WINDOW AROUND EXPECTED FROPA...WITH JUST VICINITY WORDING PRIOR TO
THAT. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE
FRONT...WITH A RAPIDLY CLEARING SKY.
13
&&
.PREV DISCUSSION... /ISSUED 552 AM CST WED DEC 19 2012/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. MAJOR CHANGES
COMING OVER THE NEXT 24 HOURS. MODERATE SOUTHERLY WINDS WILL
CONTINUE TO ADVECT GULF MOISTURE NORTHWARD. A LOW END VFR TO HIGH
END MVFR CLOUD DECK IS EXPECTED TO DEVELOP AND OVERSPREAD THE AREA
AS THE DAY PROGRESSES. CEILINGS LOWER INTO IFR OVERNIGHT IN
ADVANCE AND WITH A STRONG COLD FRONT MOVING RAPIDLY ACROSS THE AREA
THURSDAY MORNING. THIS BOUNDARY WILL BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS FOLLOWED BY MODERATE TO STRONG NORTH WINDS IN ITS
WAKE.
MARCOTTE
PREV DISCUSSION... /ISSUED 331 AM CST WED DEC 19 2012/
DISCUSSION...
WARM WEATHER CONTINUES FOR ONE MORE DAY BEFORE A STRONG COLD FRONT
PASSES THROUGH LATE TONIGHT. EXPECTING SHOWER AND THUNDERSTORM
COVERAGE TO NOT START IN EARNEST UNTIL TONIGHT...BUT WILL CARRY
SMALL POPS FOR THIS AFTERNOON FOR POSSIBLE STREAMER SHOWERS MOVING
IN OFF THE GULF.
SPC DOES HAVE PART OF OUR REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TONIGHT...PRIMARILY NORTH OF I-10 IN LOUISIANA. THE
BIGGEST LIMITING FACTOR WILL AGAIN BE THE INSTABILITY
PROFILE...WHICH WILL BE MARGINAL. HOWEVER...THE HIGH SPEED OF THE
STORMS MOVING THROUGH THE REGION LATE TONIGHT COULD PRODUCE
ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF MINOR WIND
DAMAGE SUCH AS BLOWN DOWN TREES AND POWER OUTAGES.
ON THURSDAY BEHIND THE FRONT...IT WILL BE MUCH COOLER THAN TODAY
WITH HIGHS ONLY IN THE LOWER 60S AND DROPPING DURING THE DAY.
STRONG NORTH WINDS COULD CAUSE LOW WATER PROBLEMS FOR SHIPS IN
THE SABINE-NECHES AND CALCASIEU SHIP CHANNELS THURSDAY.
AS HIGH PRESSURE BUILDS OVER US...FRIDAY AND SATURDAY MORNING COULD
SEE FREEZING TEMPERATURES AS FAR SOUTH AS THE I-10 CORRIDOR.
BY SUNDAY THE HIGH PRESSURE MOVES OFF TO OUR EAST AND RETURN FLOW
SETS UP AGAIN...WARMING TEMPERATURES BACK UP INTO THE 70S FOR THE
FIRST PART OF NEXT WEEK. HOWEVER THE NEXT COLD FRONT IS EXPECTED
TO COME THROUGH ON TUESDAY...SO IT COULD BE STORMY FOR CHRISTMAS
DAY. BEHIND THAT FRONT TEMPERATURES WILL AGAIN TAKE THE
PLUNGE...SO THE ROLLER COASTER RIDE OF TEMPERATURES APPEARS TO
CONTINUE FOR THE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 63 33 58 / 70 10 0 0
KBPT 61 61 33 59 / 50 10 0 0
KAEX 55 60 30 56 / 70 10 0 0
KLFT 63 65 33 57 / 90 30 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM-VERMILION BAY-WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR COASTAL
WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY
FOR CALCASIEU LAKE-COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM-SABINE LAKE-WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 19, 3:58 AM CST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 AM CST WED DEC 19 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 358 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS CAPABLE OF BLOWING A FEW TREES DOWN AND CAUSING POWER OUTAGES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING TEMPERATURES ARE EXPECTED ALONG AND NORTH OF THE I-10 CORRIDOR FRIDAY AND SATURDAY MORNING. BY TUESDAY...ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA...WITH STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORT IF DAMAGING WINDS OCCUR LATE TONIGHT. GMZ430-432-435-450-452-455-470-472-475-201000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 358 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MOVING THROUGH THE REGION TONIGHT WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. WINDS AND SEAS WILL BE INCREASING THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BEHIND THE COLD FRONT ON THURSDAY...WINDS WILL BE FROM THE NORTH AT 20 TO 25 KNOTS WITH HIGHER GUSTS. OFFSHORE...SEAS COULD REACH 6 TO 9 FEET. ALSO...DUE TO THE STRONG WINDS...TIDES WILL RUN 2 TO 3 FEET BELOW NORMAL ON THURSDAY...WHICH WILL CAUSE LOW WATER PROBLEMS FOR THE SABINE-NECHES AND CALCASIEU SHIP CHANNELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:44 AM CST | Small Craft Advisory | LCH | 50 hr | |
| Dec 19, 2:31 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 27 hr |
| Dec 19, 3:14 PM CST | Gale Warning | LCH | 27 hr | |
| Dec 19, 3:14 PM CST | Small Craft Advisory | LCH | 42 hr |
Nearby
Low Water Advisories in Louisiana, 2012Every low water advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.